Hail, Macon
- When
- June 18, 12:40 PM CST to 12:41 PM CST
- Where
- Macon County, Forsyth
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.930, -88.950
A weak upper-level disturbance triggered widely scattered thunderstorms during the afternoon of June 18th. Most of the storms were concentrated along and south of I-72, with a few of the cells producing large hail in Macon County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
A weak upper-level disturbance triggered widely scattered thunderstorms during the afternoon of June 18th. Most of the storms were concentrated along and south of I-72, with a few of the cells producing large hail in Macon County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 18, 12:34 PM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 134 PM CDT TUE JUN 18 2013 .DISCUSSION... ISSUED 133 PM CDT TUE JUN 18 2013 LATEST MODEL SUITE IN REASONABLE AGREEMENT THROUGH THE FORECAST PERIOD AS HEIGHTS BUILD AND SUMMER MOVES INTO FULL SWING. SHORT TERM...TONIGHT THROUGH WEDNESDAY COLD FRONT AT 18Z EXTENDS FROM NEAR MACOMB...ACROSS DECATUR...TO NEAR TERRE HAUTE. INSTABILITY ALONG THE FRONT WILL LIKELY BE SUFFICIENT FOR CONVECTIVE DEVELOPMENT LATER THIS AFTERNOON AND EARLY EVENING ALONG THE BOUNDARY WHERE CONVERGENCE AND POOLING DEW POINTS ARE OCCURRING. HIGH PRESSURE CENTERED OVER THE UPPER GREAT LAKES IS EXPECTED TO CONTINUE TO PUSH THE BOUNDARY SOUTHWARD THROUGH TONIGHT. DIURNAL STABILITY COMBINED WITH DRIER AIR BEING ADVECTED INTO ILLINOIS SHOULD END RAIN CHANCES BY MIDNIGHT. WEDNESDAY SHOULD BE DRY AS HIGH PRESSURE DOMINATES. TEMPERATURES SHOULD BE COOLER THAN NORMAL. THAT WILL CHANGE AS THE WEEK GOES ON. LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY STRONG UPPER LOW IN THE NORTHEAST PACIFIC IS EXPECTED TO MAKE LANDFALL ACROSS THE NORTHWEST IN THE NEXT 24 HOURS. AS THIS FEATURE PUSHES EAST...RIDGE SHOULD BUILD AHEAD OF IT. MODELS ARE CONSISTENT IN DEVELOPING RISING HEIGHTS ACROSS THE MISSISSIPPI VALLEY WITH RISES OF 160 METERS AT 500MB BETWEEN NOW AND FRIDAY EVENING. TEMPERATURES SHOULD RESPOND BY MOVING ABOVE NORMAL FOR THE LATE JUNE. LOW-LEVEL FLOW SHOULD ALSO COME AROUND TO SOUTH- SOUTHWEST BY FRIDAY ALLOWING DEW POINTS TO CLIMB. COMBINATION OF HUMIDITY AND TEMPS SHOULD BRING HEAT INDEX VALUES BETWEEN 95 AND 102 ACROSS THE AREA FOR THE WEEKEND AND INTO EARLY NEXT WEEK. BIGGEST DIFFERENCE BETWEEN THE MAJOR MODELS IS WHETHER RIDGING WILL BE SUFFICIENT TO KEEP PRECIP TO OUR NORTH. 00Z ECMWF/12Z NAM ARE WEAKEST AND DEVELOP A PATTERN THAT IS MOST CONDUCIVE TO DIURNAL CONVECTION. 12Z GFS/GEM IS STRONGER WITH RIDGE AND SUGGEST THAT ANY ACTIVITY SHOULD REMAIN ISOLATED AT LEAST THROUGH THE WEEKEND. MODELS IN GOOD AGREEMENT IN REDEVELOPING THE UPPER RIDGE BACK OVER THE SOUTHERN ROCKIES BY NEXT TUESDAY WHICH WILL DEVELOP A LITTLE MORE IN THE WAY OF FLOW ACROSS ILLINOIS AND HIGHER RAIN CHANCES. THIS TRANSITION MAY BE A LITTLE FAST AND WILL KEEP TUESDAY DOWN TO SLIGHT CHC FOR NOW BUT LATER SHIFTS WILL HAVE TO WATCH CAREFULLY FOR MODEL TRENDS. BARKER && .AVIATION... ISSUED 1218 PM CDT TUE JUN 18 2013 MAIN CONCERN FOR THIS TAF SET IS TIMING OF CONVECTION THIS AFTERNOON. SEVERAL HIGH-RESOLUTION MODELS POINTING TO SCATTERED STORM DEVELOPMENT IN CENTRAL ILLINOIS BEGINNING AROUND 19-20Z AND MOST NUMEROUS DURING THE MID TO LATE AFTERNOON HOURS. HAVE KEPT VCTS WORDING AT ALL TAF SITES FOR THIS AFTERNOON...BUT HAVE FOCUSED ON THE KSPI-KDEC-KCMI CORRIDOR BY ADDING TEMPO PERIODS OF TSRA AND VARIABLE/GUSTY WINDS WITH THE STORMS...AS THIS AREA IS NEAR A FRONTAL BOUNDARY. SHOULD SEE THE CONVECTION FADE OUT WITH SUNSET. DRIER NORTHEAST FLOW WILL CLEAR OUT MUCH OF THE AREA OVERNIGHT. HAVE HELD OFF ON ANY OVERNIGHT MVFR FOG CONDITIONS... BUT ANY AREAS THAT GET EXCESSIVE RAINFALL DURING THE DAY MAY SEE SOME DEVELOP ALTHOUGH CONFIDENCE IS NOT HIGH AT THE MOMENT. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1125 AM CDT TUE JUN 18 2013 ILZ027>031-036>038-191100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 1125 AM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE AFTERNOON HOURS. SOME OF THE STORMS EAST OF THE ILLINOIS RIVER COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. STRONG STORMS ARE ALSO POSSIBLE WEST OF THE RIVER...BUT THE THREAT OF ORGANIZED SEVERE STORMS IN THAT AREA IS LOW. LINGERING FLOODING ON THE ILLINOIS RIVER NEAR PEORIA IS EXPECTED TO SUBSIDE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EAST OF THE ILLINOIS RIVER THIS AFTERNOON. ILZ040-041-047>050-191100- CASS-MASON-MENARD-MORGAN-SCHUYLER-SCOTT- 1125 AM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON UNTIL SUNSET. A FEW THUNDERSTORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING IS EXPECTED TO CONTINUE FOR SEVERAL MORE DAYS...ALTHOUGH RIVER STAGES WILL SLOWLY FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING...MAINLY FROM 1 PM TO 8 PM. ILZ042>046-051>057-061-191100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 1125 AM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON UNTIL SUNSET. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH DAMAGING WIND GUSTS...LARGE HAIL...HEAVY RAINS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 1 PM AND 8 PM TODAY. ILZ062-063-066>068-071>073-191100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1125 AM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH DAMAGING WIND GUSTS...LARGE HAIL...HEAVY RAINS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING IS EXPECTED ALONG THE WABASH RIVER UPSTREAM OF VINCENNES THROUGH MUCH OF THE WORK WEEK...SUBSIDING ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 7 PM TODAY. GEELHART
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
818 AM CDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
06/18/2013 M1.46 INCH LAWRENCE IL ASOS
24-HOUR RAINFALL
&&
LAUFENBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
834 AM CDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 S OLNEY 38.70N 88.09W
06/18/2013 M1.17 INCH RICHLAND IL CO-OP OBSERVER
24-HOUR RAINFALL
&&
LAUFENBERGThe Lincoln radar (KILX), 41 km away, was scanning. The volume nearest the first event began at 18:41 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453341, 453342, 453343.